MAUDE Adverse Event Report: STAAR SURGICAL COMPANY COLLAMER ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER SINGLE PIECE FOLDABLE IOL; INTRAOCULAR LENS

STAAR SURGICAL COMPANY COLLAMER ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER SINGLE PIECE FOLDABLE IOL; INTRAOCULAR LENS
Model Number CC4204A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product evaluation found that the lens was returned in liquid in a lens case/vial.Visual inspection found a piece of haptic missing.No similar complaints types events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon attempted to implant a cc4204a, +23.5 diopter, collamer lens in the patient's right eye (od) on (b)(6) 2017.While loading the lens into the cartridge, the back plate of the lens broke.It was not implanted and there was no patient contact.A back-up lens was then implanted into the patient.No other additional information was provided.

Brand Name
COLLAMER ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER SINGLE PIECE FOLDABLE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7069170
Report Number2023826-2017-01786
Device Sequence Number126418
Product Code HQL
UDI-Device Identifier00841542102469
UDI-Public00841542102469
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/28/2018
Device Model NumberCC4204A
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2017
Initial Report FDA Received Date11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR